Medical Specialty >> Rheumatology

Doctors Lounge - Rheumatology Answers

Back to Rheumatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/21/2017.

Forum Name: Rheumatology Topics

Question: High Creatine Kinase level


 NPAIN - Sat Apr 11, 2009 10:53 pm

I recently went to the doctor for muscle pains/aches. I had bloodwork done and the results showed that I have a high level of creatine which was 456. What does that mean? Should I be worried and what can I do to bring this number down?
 Tom Plamondon PA-C - Wed Apr 22, 2009 6:04 pm

User avatar Hello,
Creatinine kinase is an enzyme released by damaged muscle (heart or skeletal) and brain.
This rise in CPK sounds like its related to a skeletal muscle problem.
Some cholesterol medicines (statins) can cause muscle damage and raise the CPK.
Some myopathies (muscle disorders) can raise CPK.
If this is suspected as a myopathy, an EMG and sometimes muscle biopsy helps diagnose the cause.

You will benefit from talking to your physician in detail about the test results.

Take care.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us